Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 13, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Oct 9, 2020, 4:24 AM CDT for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 4:24 AM CDT (09:24 UTC)
- Expired
- Oct 10, 2020, 9:36 AM CDT
- In force
- 29 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted.
718 WWUS74 KLIX 090924 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 424 AM CDT Fri Oct 9 2020 LAZ039-MSZ070-071-077-080>082-091730- /O.NEW.KLIX.WI.Y.0013.201009T0924Z-201010T1800Z/ Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 424 AM CDT Fri Oct 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... * WHAT...Southeast to South winds 20 to 25 mph with gusts up to 30 mph. * WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, Harrison and Jackson Counties. In Louisiana, Washington Parish. * WHEN...Until 1 PM CDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
280 WWUS74 KLIX 091603 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1103 AM CDT Fri Oct 9 2020 LAZ039-MSZ070-071-077-080>082-100015- /O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/ Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1103 AM CDT Fri Oct 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WHAT...Southeast to South winds 20 to 25 mph with gusts up to 30 mph. * WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, Harrison and Jackson Counties. In Louisiana, Washington Parish. * WHEN...Until 1 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
143 WWUS74 KLIX 092058 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 358 PM CDT Fri Oct 9 2020 LAZ039-MSZ070-071-077-080>082-100500- /O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/ Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 358 PM CDT Fri Oct 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WHAT...Southeast to South winds 20 to 25 mph with gusts up to 35 mph. * WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, Harrison and Jackson Counties. In Louisiana, Washington Parish. * WHEN...Until 1 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
558 WWUS74 KLIX 100846 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 346 AM CDT Sat Oct 10 2020 LAZ034>037-040-046>050-056>072-MSZ068-069-101700- /O.EXA.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 346 AM CDT Sat Oct 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ039-MSZ070-071-077-080>082-101700- /O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/ Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 346 AM CDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...In Mississippi, Pearl River, Walthall, Pike, Hancock, Harrison and Jackson Counties. In Louisiana, Washington Parish. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
540 WWUS74 KLIX 101436 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 936 AM CDT Sat Oct 10 2020 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-101545- /O.CAN.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 936 AM CDT Sat Oct 10 2020 ...WIND ADVISORY IS CANCELLED... The sustained winds have lowered below 25 mph, and any wind gusts to around 25 mph will only be occasional the remainder of today. Therefore, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 4:24 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 9, 4:24 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
424 AM CDT Fri Oct 9 2020
.SHORT TERM...
Hurricane Delta has started to move more northward. This will cause
conditions to become worse with time today mainly along and west of
the Miss River. Delta is expected to move inland this evening as a
strong hurricane over SW LA. Tropical storm conditions for our area
will remain through early Saturday and slowly improve through the
remainder of the day Saturday. Delta is expected to weaken to a trop
storm by late Saturday as it moves through northeast LA. A cold
front is then expected to move through the area Tuesday or Wed and
another by next weekend. At this time, not a lot is expected with
these cold fronts with the exception of some shower activity. But
there will be plenty of time to pick these features apart as we move
toward that time frame.
&&
.AVIATION...
Column moisture will steadily increase as fringes of Hurricane Delta
continue to encroach from the south. A few terminals will experience
some SHRA and +SHRA with a remote possibility of a TS or two. Most
sites should remain in IFR and a few LIFR conditions with cigs and
vis. But a few terminals to the east could break these conditions
temporarily. As Delta moves farther inland, conditions will improve.
&&
.MARINE...
East to SE wind speeds will rise more rapidly through the day today
until Delta moves inland overnight tonight causing winds and seas to
begin easing. Tropical storm conditions are expected to be
experienced from the Pearl River westward. It is possible that winds
and seas could be relatively low by Sunday. West to SW winds are
expected by the first half of next week ahead of a cold front that
may swing through by mid week. A norterly to NE wind should remain
through the remainder of the week after frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 72 79 69 / 80 90 80 30
BTR 81 72 81 69 / 90 90 60 20
ASD 82 72 83 69 / 70 90 70 20
MSY 82 74 82 72 / 70 80 60 20
GPT 81 74 81 71 / 50 80 70 20
PQL 84 74 83 71 / 50 80 80 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>072.
Storm Surge Warning for LAZ056-059-062-064>070.
Flash Flood Watch through Saturday afternoon for LAZ034>037-
046>050-056-057.
Wind Advisory until 1 PM CDT Saturday for LAZ039.
Storm Surge Watch for LAZ046-067.
Coastal Flood Advisory until 1 PM CDT Saturday for LAZ040-050-
058-072.
GM...Tropical Storm Warning for GMZ530-534-538-550-552-555-570-572-
575.
Small Craft Advisory until 1 PM CDT Saturday for GMZ532-536-557-
577.
MS...Tropical Storm Warning for MSZ068-069.
Flash Flood Watch through Saturday afternoon for MSZ068-069.
Wind Advisory until 1 PM CDT Saturday for MSZ070-071-077-080>082.
Coastal Flood Advisory until 1 PM CDT Saturday for MSZ080>082.
GM...Tropical Storm Warning for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 1 PM CDT Saturday for GMZ536-557-577.
&&In the hours before
Local storm report, Oct 9, 12:35 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 AM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED AT SCENIC HIGHWAY AND HOLLYWOOD
STREET.
1228 AM FLASH FLOOD 10 NE BATON ROUGE 30.55N 91.01W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED IN CENTRAL AT THE INTERSECTION OF
GREENWELL SPRINGS ROAD AND FRENCHTOWN ROAD AND AT THE
INTERSECTION OF GREENWELL SPRINGS ROAD AND NORTH
FLANNERY.
1228 AM HEAVY RAIN BATON ROUGE 30.45N 91.13W
10/09/2020 E4.00 INCH EAST BATON ROUGE LA BROADCAST MEDIA
SEVERAL REPORTS IN AND AROUND THE BATON ROUGE AREA OF 4
TO 5 INCHES OF RAIN OVER THE LAST THREE HOURS.
&&
98/SOLocal storm report, Oct 9, 1:33 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 AM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED AT THE INTERSECTION OF CAPRICE AND
REVERIE, THE INTERSECTION OF DALARK AND SUMRALL, AND THE
INTERSECTION OF FLORIDA AND NORTH ACADIAN THRUWAY.
0125 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER AT THE ENTRANCE RAMP TO INTERSTATE 110 AT
SCENIC HIGHWAY IN BATON ROUGE.
0129 AM FLASH FLOOD BATON ROUGE 30.45N 91.13W
10/09/2020 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER REPORTED ON PONDEROSA, BRIGHTVIEW, AND
BIRMINGHAM STREETS IN BATON ROUGE.
&&
PGRIGSBYSpecial weather statement, Oct 9, 2:12 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 AM CDT Fri Oct 9 2020
LAZ036-048-090745-
East Feliciana-East Baton Rouge-
212 AM CDT Fri Oct 9 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...
At 212 AM CDT, a strong thunderstorm was located near Pride, or 13
miles north of Denham Springs, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Clinton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3094 9086 3089 9085 3086 9086 3084 9084
3083 9085 3081 9083 3075 9085 3071 9084
3063 9095 3096 9104
TIME...MOT...LOC 0712Z 185DEG 22KT 3067 9091
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:17 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 58 min |
| Oct 9, 12:36 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Oct 8, 9:56 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 4 more | 61 min |
| Oct 8, 10:39 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 36 min |
| Oct 8, 10:57 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge | 2 hr |
| Oct 8, 11:11 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 34 min |
| Oct 8, 11:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 31 min |
| Oct 9, 1:49 AM CDT | River Flood Warning | LIX | East Baton Rouge | 21 days |
| Oct 9, 2:12 AM CDT | Special Weather Statement | LIX | East Feliciana | 33 min |
| Oct 9, 3:44 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 64 hr |
| Oct 9, 3:50 AM CDT | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Oct 9, 6:58 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge | 3 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.